Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 606, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 8, 2016, 1:30 AM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 1:30 AM CDT (06:30 UTC)
- Expired
- Jul 8, 2016, 2:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellis County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 129 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2503 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
848
WUUS54 KOUN 080630
SVROUN
OKC045-153-080730-
/O.NEW.KOUN.SV.W.0606.160708T0630Z-160708T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
130 AM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...
SOUTHWESTERN WOODWARD COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 230 AM CDT
* AT 129 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
ARNETT...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WOODWARD...SHATTUCK...ARNETT...GAGE...FARGO...SHARON...HARMON AND
TANGIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3652 9933 3637 9923 3616 9924 3616 9938
3615 9938 3607 9983 3638 9991
TIME...MOT...LOC 0629Z 252DEG 19KT 3622 9977
HAIL...1.00IN
WIND...60MPH
$$
MAHALE3 follow-up statements
724
WWUS54 KOUN 080705
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
205 AM CDT FRI JUL 8 2016
OKC045-153-080730-
/O.CON.KOUN.SV.W.0606.000000T0000Z-160708T0730Z/
ELLIS OK-WOODWARD OK-
205 AM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR CENTRAL ELLIS AND SOUTHWESTERN WOODWARD COUNTIES...
AT 204 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF FARGO...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WOODWARD...FARGO...SHARON...HARMON AND TANGIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3652 9933 3637 9923 3616 9924 3616 9938
3615 9938 3610 9966 3643 9971
TIME...MOT...LOC 0704Z 252DEG 19KT 3627 9956
HAIL...1.00IN
WIND...60MPH
$$
MAHALE849
WWUS54 KOUN 080719
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 AM CDT FRI JUL 8 2016
OKC045-153-080730-
/O.CON.KOUN.SV.W.0606.000000T0000Z-160708T0730Z/
ELLIS OK-WOODWARD OK-
219 AM CDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHEASTERN ELLIS AND SOUTHWESTERN WOODWARD COUNTIES...
AT 219 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
SHARON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3616 9924 3616 9938 3615 9938 3613 9950
3633 9954 3643 9927 3637 9923
TIME...MOT...LOC 0719Z 258DEG 21KT 3627 9942
HAIL...1.00IN
WIND...60MPH
$$
MAHALE546
WWUS54 KOUN 080725
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
225 AM CDT FRI JUL 8 2016
OKC045-153-080735-
/O.EXP.KOUN.SV.W.0606.000000T0000Z-160708T0730Z/
ELLIS OK-WOODWARD OK-
225 AM CDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELLIS AND
SOUTHWESTERN WOODWARD COUNTIES WILL EXPIRE AT 230 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3616 9924 3616 9938 3615 9938 3613 9950
3633 9954 3643 9927 3637 9923
TIME...MOT...LOC 0723Z 252DEG 19KT 3627 9942
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:06 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 7, 10:06 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Norman OK 1006 PM CDT THU JUL 7 2016 .UPDATE... Expanded POPs tonight. && .DISCUSSION... Have expanded the low POPs farther southeast given the HRRR and to some extend RAP signal of precipitation. Considered raising pops to chance category in the northwest given the HRRR forecast, but will see how the developing convection persists in the Texas panhandle south of the initial convection in the Guymon-Spearman area. Storms in southeast Kansas was handled pretty well by high- resolution models and should remain east of the area. The convection in northwest Kansas is not handled as well, but it would be quite a while before it arrives if it does persist. && .PREV DISCUSSION... /issued 332 PM CDT THU JUL 7 2016/ DISCUSSION... Triple digit heat is common behind a weak surface boundary in the Texas Panhandle this afternoon. To the east, air temperatures are not as hot in Oklahoma but with higher humidity, heat index values have exceeded 110 degrees in a few locations. With slightly cooler temperatures expected Friday, the heat headlines will be allowed to expire early this evening. As surface winds back later this afternoon/evening, a few thunderstorms may develop across west Texas. If storms form, a few may move into western Oklahoma during the early to mid evening hours. Strong wind gusts will be likely with any storm that forms. Meanwhile, a rather strong trough is moving east across the Northern Plains. This system will push a frontal boundary into northern Oklahoma late tonight into Friday. By Friday afternoon, scattered showers and thunderstorms may develop along a near the surface front. Although temperatures are expected to be a few degrees cooler Friday, strong winds and heavy rainfall will be possible with storms that form. Other storms are expected over the High Plains late Friday afternoon and evening. These storms may move into mainly northern Oklahoma overnight Friday into Saturday. Another trough will move across the northern Rockies and Plains late in the weekend into Monday. As this occurs, widely scattered storms will be possible, especially across western Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 78 96 76 96 / 10 20 30 30 Hobart OK 80 99 76 99 / 20 30 30 20 Wichita Falls TX 80 100 79 100 / 10 10 20 10 Gage OK 75 97 72 98 / 20 20 20 20 Ponca City OK 77 93 74 93 / 10 30 50 40 Durant OK 78 95 77 95 / 0 10 10 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. &&
Hazardous weather outlook, Jul 8, 12:32 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1232 AM CDT FRI JUL 8 2016 OKZ004>048-050>052-TXZ083>090-081800- HARPER-WOODS-ALFALFA-GRANT-KAY- ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE- KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA- LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON- GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY- PONTOTOC- COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1232 AM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT NORTHERN AND WESTERN PARTS OF OKLAHOMA...POSSIBLE DOWN INTO WESTERN NORTH TEXAS. MOST OF THESE STORMS ARE EXPECTED TO BE CONFINED TO AREAS WEST OF A VERNON TEXAS...TO HOBART...WEATHERFORD AND ENID OKLAHOMA LINE. WIND GUSTS UP TO 70 MPH AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY CONCERNS WITH ANY SEVERE STORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... A FRONT IS EXPECTED TO MOVE INTO OKLAHOMA FRIDAY INCREASING THUNDERSTORM CHANCES FRIDAY NIGHT INTO SATURDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS NORTH OF INTERSTATE 40... WITH A MARGINAL RISK ACROSS THE REST OF THE AREA FOR LATE FRIDAY AFTERNOON THROUGH EARLY SATURDAY. DAMAGING WINDS... LARGE HAIL... AND HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLOODING WILL BE THE PRIMARY CONCERNS. LOWER CHANCES FOR THUNDERSTORMS EXIST SUNDAY INTO EARLY NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 8, 12:47 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1247 AM CDT FRI JUL 8 2016 OKZ004-080630- HARPER OK- 1247 AM CDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY UNTIL 130 AM CDT... AT 1240 AM CDT...A SEVERE THUNDERSTORM WAS MOVING INTO ELLIS COUNTY. THIS THUNDERSTORM MAY PRODUCE STRONG WIND GUSTS FARTHER NORTH INTO HARPER COUNTY. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... LAVERNE...BUFFALO...MAY AND ROSSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3700 9958 3659 9959 3659 10000 3700 10000 TIME...MOT...LOC 0540Z 261DEG 25KT 3701 10015 3660 10015 MAHALE
Special weather statement, Jul 8, 1:25 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
125 AM CDT FRI JUL 8 2016
OKZ010-080700-
WOODWARD OK-
125 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODWARD COUNTY
UNTIL 200 AM CDT...
AT 122 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAGE...MOVING
EAST AT 25 MPH. STRONG WINDS ASSOCIATED WITH THE OUTFLOW ARE
AFFECTING WOODWARD COUNTY. IF THE STORM MAINTAINS ITS INTENSITY...A
SEVERE THUNDERSTORM WARNING WILL BE REQUIRED FOR WOODWARD COUNTY.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WOODWARD...FORT SUPPLY...SHARON AND TANGIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3659 9961 3660 9929 3616 9929 3616 9959
3624 9960 3625 9960
TIME...MOT...LOC 0622Z 265DEG 21KT 3629 9978
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 50 min |
| Jul 8, 12:47 AM CDT | Special Weather Statement | OUN | Harper | 43 min |
| Jul 8, 1:25 AM CDT | Special Weather Statement | OUN | Woodward | 35 min |
| Jul 8, 1:49 AM CDT | Special Weather Statement | OUN | Harmon | 41 min |
| Jul 8, 2:01 AM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Jul 8, 2:24 AM CDT | Special Weather Statement | OUN | Dewey | 51 min |
| Jul 8, 2:59 AM CDT | Special Weather Statement | OUN | Dewey | 46 min |
| Jul 8, 4:32 AM CDT | Special Weather Statement | OUN | Blaine, Major | 43 min |
| Jul 8, 5:14 AM CDT | Special Weather Statement | OUN | Kingfisher | 31 min |
| Jul 8, 5:25 AM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Jul 8, 5:51 AM CDT | Special Weather Statement | OUN | Kingfisher | 24 min |
| Jul 8, 5:53 AM CDT | Special Weather Statement | OUN | Noble | 37 min |
| Jul 8, 5:57 AM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Jul 8, 6:26 AM CDT | Special Weather Statement | OUN | Logan | 34 min |
| Jul 8, 6:46 AM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Jul 8, 7:02 AM CDT | Special Weather Statement | OUN | Logan, Noble, Oklahoma, Payne | 28 min |
| Jul 8, 7:24 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 36 min |
| Jul 8, 7:33 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 42 min |
| Jul 8, 7:57 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 48 min |
| Jul 8, 8:12 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 33 min |
| Jul 8, 9:08 AM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Jul 8, 9:10 AM CDT | Special Weather Statement | OUN | Lincoln | 35 min |
| Jul 8, 3:48 PM CDT | Special Weather Statement | OUN | Custer | 42 min |
| Jul 8, 3:54 PM CDT | Special Weather Statement | OUN | Custer | 51 min |
| Jul 8, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 46 min |
| Jul 8, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 40 min |
| Jul 8, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 46 min |
| Jul 8, 4:30 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Jul 8, 4:41 PM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Jul 8, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 49 min |
| Jul 8, 4:46 PM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| Jul 8, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 49 min |
| Jul 8, 4:58 PM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jul 8, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 44 min |
| Jul 8, 5:18 PM CDT | Flash Flood Warning | OUN | Beckham | 117 min |
| Jul 8, 5:23 PM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Jul 8, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 51 min |
| Jul 8, 5:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Jul 8, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 39 min |
| Jul 8, 5:58 PM CDT | Flash Flood Warning | OUN | Lincoln, Oklahoma | 2 hr |
| Jul 8, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 47 min |
| Jul 8, 6:10 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 35 min |
| Jul 8, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 45 min |
| Jul 8, 6:18 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Jul 8, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain | 42 min |
| Jul 8, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 37 min |
| Jul 8, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 51 min |
| Jul 8, 6:34 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa, Tillman | 3 hr |
| Jul 8, 6:51 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jul 8, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 50 min |
| Jul 8, 6:59 PM CDT | Flash Flood Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.